Psycho-Babble Medication Thread 215288

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Seroquel/Zyprexa ZOMBIE-HELP!!!!

Posted by amt on April 1, 2003, at 22:08:52

I have been on 20mg of Zyprexa for the last 2 years for my Bipolar (also on 500mg of Topamax; 300mg of Effexor)...Zyprexa has been like my miracle drug...(when I take it...I seem to have a 'thing' about feeling good and trying to 'do' without it; but that's another story) Anyway, it keeps me stable, keeps my mind from 'going nuts', helps tremendously with my depression and 'psychotic' episodes-however....it knocks me out so bad at night that I have what my pdoc has labeled as 'amnesia'...I get up in the middle of the night to take care of my kids (my husband of course has to wake me up) and I remember absolutely nothing the next day...and of course in the morning I am horrible at getting up...I just cannot function in the morning for at least an hour-I'm like the walking dead. So, about a month ago he finally decided to try something new-Seroquel-well, I'm up to 600 mg and it doesn't seem to be doing anything for me mentally-not at all like what Zyprexa does for me-I'm feeling a little depressed, 'foggy', and have that 'I don't give a damn' attitude; but I feel even more sedated on the Seroquel than the Zyprexa...and my pdoc wants me to increase the Seroquel???? I have been seeing this doctor for three years, what should I do? Can anyone recommend something, or share their experiences with me please? I asked him if I could try Abilify did hear some good things about that, but it was like he didn't hear me....I don't know what to do....Yes, the Zyprexa works; but yet, I have a family I need to think about too...I know this may seem like a petty problem-and I apologize for rambling on about something so minor, I just thought maybe someone out there might have had the same experience with the major sedation.....

 

Re: Seroquel/Zyprexa ZOMBIE-HELP!!!! amt

Posted by Janelle on April 1, 2003, at 23:54:31

In reply to Seroquel/Zyprexa ZOMBIE-HELP!!!!, posted by amt on April 1, 2003, at 22:08:52

Yikes, you're having a hard time. Sorry to hear this. The more common complaint about Zyprexa is weight gain.

For what it's worth, I'd say lower your dose of Zyprexa. For me 10mg was enough, and it sedated me although that wore off.

I take a *mere* 100 mg/night of Seroquel for sleep! I know people on 900 mg and you're on a hefty dose at 600.

I would say based on what you wrote, DO NOT INCREASE the Seroquel regardless of what your pdoc said - they are not Gods, they don't have all the answers. This is not a science, it's an art; trial and error.

I have also heard good things about Abilify so if I were you I'd speak up and ask for it; your pdoc should even have samples. It's the latest hot med out there; reps are touting it big time. It's worth a try since you are having such problems on Zyprexa and Seroquel.

Good luck.

 

Re: I agree with Janelle

Posted by denise528 on April 2, 2003, at 8:17:19

In reply to Re: Seroquel/Zyprexa ZOMBIE-HELP!!!! amt, posted by Janelle on April 1, 2003, at 23:54:31

Hi,

That would be the first thing I would do, try decreasing the dose of Zyprexa? Any reason why you're on 20mg?

Denise

 

Zyprexa Sedation......

Posted by amt on April 2, 2003, at 18:50:29

In reply to Re: I agree with Janelle, posted by denise528 on April 2, 2003, at 8:17:19

Yes, actually, anything below 20mg of Zyprexa and I 'lose' it...I become very depressed, suicidal, horrible feelings, thoughts, unbearable feelings...just "can't handle it" stuff in my head...I don't want to say I'm psychotic, but I'm near...you know what I mean? I tried to decrease on my own a few weeks ago and weened down to 7.5 and went into a 4 day depression/suicidal, then cycled into a manic episode and spent close to a thousand dollars that I don't have (this is while I was on 400mg of Seroquel)....Am I beyond hope or Am I stuck with the Zyprexa and the major, major sedation?

 

Re: Zyprexa Sedation......

Posted by denise528 on April 6, 2003, at 13:02:29

In reply to Zyprexa Sedation......, posted by amt on April 2, 2003, at 18:50:29

Hi,

Perhaps it's not a good idea to reduce the dose to 10mg then. I do know that 10mg helps me but 7.5 doestn't really, what about 15mg?

What about adding Wellbutrin or some kind of stimulant to the Zyprexa?

Denise


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.